Hashi's flare up after long haul flight

Hi there, just wanted to know if anyone had experienced a flare up of their hashimotos after travelling on a long haul flight potentially being sprayed with insecticide INSIDE the cabin whilst on it?

I ask this because I've been getting better since adding T3 to a reduced T4 dose (clearing high RT3) just before I flew to Sri Lanka on the 18th December. I was surprisingly ok on holiday even with all the gluten I couldn't avoid, heat and forgein bacteria but on the flight home 4 days ago they sprayed inside the cabin with insecticide 30 mins before landing and 24 hrs later I started to feel very bad - stomach cramping, nausea, swollen throat, sharp stabbing pains in chest & abdomen, dizziness, sudden rush of sweating and feeling like I was going to faint at one point, tight chest, fatigue and pressure headache.

I'm quite concerned after looking into the effects of these chemicals, espically for people with auto immune conditions such as hashis 😳

5 Replies

oldestnewest
  • Purplejuicy,

    Hard to say whether it was the long flight, eating gluten or the insecticide spray, a combination of all or just plain coincidence.

    healthunlocked.com/search/f...

  • Not long haul like you but after a 5 hour flight last year I felt very unwell upon landing had to just sit down and let my husband deal with the kids and luggage. I too wondered if it was a result of the condition causing it and was dreading the flight home but that was actually far better and I was fine. So hard to tell really.

  • I do not have Hashis, but I am Hypo and in the last year since I have become very symptomatic and subsequently diagnosed (after quitting smoking) Any flight takes its toll. The most recent from London to Florida and back - after the return flight I had a severe flare up. (No pesticide) With a lot of symptoms. It took about a week to start to feel like it was clearing.

    healthunlocked.com/thyroidu...

    I do have dysbiosis (candida) as well so I found this useful;

    bodyecology.com/articles/co...

    R xx

  • thanks for the replies, it seems I'm definitely not alone here. i guess it's just another down side of being hypo/hashi's :( it will be a week since returning tomorrow and it feel like it's just getting worse - pressure in head and neck along with dizzy spells and bad bad brain fog. meh. wondering if increasing my T3 dose slightly might help? hmm

  • As a precaution you may want to see a doctor - I would do this as standard if I got ill after an overseas trip as you may have picked something up on your travels and it's taken this long to come to light. I think there's a risk we think everything is thyroid related when there's a chance that it isn't.

You may also like...